MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; ORTHOPAEDIC MALLET

STERIS CORPORATION V. MUELLER; ORTHOPAEDIC MALLET
Model Number OS1519
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during patient procedures pieces of metal were "flecking off" of their orthopaedic mallet.No report of injury.
 
Additional Manufacturer Narrative
Investigation of the reported event is in progress.A follow-up report will be submitted once additional information becomes available.
 
Additional Manufacturer Narrative
The device subject of the reported event was returned to the supplier for evaluation.Upon evaluation, it was found that pieces of metal were coming off the device.The likely cause of the reported event is attributed to wear and tear of the instrument over time.The device subject of the reported event was manufactured in 2016 and is approximately nine years old.The instrument was permanently removed from service.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
ORTHOPAEDIC MALLET
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key22153992
Report Number1527821-2025-00008
Device Sequence Number15324476
Product Code GFJ
UDI-Device Identifier10885403188305
UDI-Public(01)10885403188305(10)XSSZ09
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOS1519
Device Catalogue NumberOS1519
Device Lot Number(10)XSSZ09
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date12/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown